MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 50-1060
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The medwatch event description stated that: "patient was brought to cardiac cath lab for radial approach angiogram.After radial artery access the wire was inserted and then an attempt was made to remove the wire and the needle.It was noticed that the wire unraveled and approximately 1.5cm broke off in the patient's skin and into the radial artery.What was the original intended procedure? heart catheterization with possible pci.What problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working); preexisting characteristics that may have contributed to the event: coronary heart disease; diabetes; hypertension." terumo medical corporation received the following reported information: the broken wire was retrieved from the patient by vascular surgery.Palpable radial pulse post-procedure was performed to confirm the wire was retrieved.The wire broke during the attempt of the removal of wire and needle.The patient was stable.
 
Additional Manufacturer Narrative
E3: occupation: patient safety manager | risk management.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.As of 15may2026, the sample has not been returned for investigation.The complaint will be completed with all available information.Should the sample be returned in the future, the complaint will be reopened and updated.The complaint cannot be confirmed for guidewire mechanical separation as the sample was not returned for investigation.Without a sample, the exact root cause cannot be determined.The device history record review determined the device was in a conforming state when released from terumo control.There are no indications manufacturing issues may have led to this event.No action is recommended since this risk evaluation is within the predetermined limits.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24845308
Report Number1118880-2026-00098
Device Sequence Number21039109
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public(01)00389701011332(17)280401(10)0001371014
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-1060
Device Catalogue Number50-1060
Device Lot Number0001371014
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer05/21/2026
06/30/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date05/22/2026
07/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight167 LB
Patient RaceWhite